MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67SP040
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when changing the cannula it was discovered that the color had changed.No more information available according to customer.There has been no report of patient injury or no observable clinical symptoms or a change in symptoms identified in the patient.
 
Additional Manufacturer Narrative
Date of event is unknown, no information has been provided to date.A product sample was received and is awaiting evaluation, investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Other, other text: a supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
E1 additional information provided for reporting facility.
 
Additional Manufacturer Narrative
Event methods, evaluation, and conclusion codes: updated.Two photos and one sample device were received for investigation.The submitted photos depict the complaint sample.The reported complaint was confirmed during visual inspection when discoloration was observed in the body of the sample.A review of the device history records (dhr) shows there were no observations recorded during manufacture to suggest an issue of this nature would occur with this lot of products.Per the complaint report, the condition was found after use the product in the patient or reprocessing, initially the discoloration was not present during the pre-use check.Based on the available information, the investigation attributed the root cause of the observed condition to user interface.No corrective actions have been assigned at this time.

Brand Name
BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16632175
Report Number3012307300-2023-03137
Device Sequence Number20228182
Product Code JOH
UDI-Device Identifier15021312000726
UDI-Public15021312000726
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K914088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/20/2022
Device Model Number67SP040
Device Catalogue Number67SP040
Device Lot Number3445584
Was Device Available for Evaluation? No
Date Returned to Manufacturer03/13/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer03/29/2023
05/26/2023
Initial Report FDA Received Date03/28/2023
Supplement Report FDA Received Date03/31/2023
06/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/18/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown